Alert archive / Georgia / Snow Advisories in 2008

Snow Advisory 2, NWS Atlanta, GA

January 19, 200850 counties in Georgia

NWS Atlanta, GA issued this snow advisory at Jan 19, 2008, 4:06 AM EST for 50 counties in Georgia. It took effect at Jan 19, 2008, 7:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2008, 4:06 AM EST (09:06 UTC)
In effect from
Jan 19, 2008, 7:00 AM EST
Expired
Jan 19, 2008, 6:02 PM EST
In force
11 hr
Issued by
NWS Atlanta, GA
All 50 counties

Banks County, GA, Barrow County, GA, Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Lumpkin County, GA, Madison County, GA, Meriwether County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Rockdale County, GA, Spalding County, GA, Towns County, GA, Troup County, GA, Union County, GA, Walker County, GA, Walton County, GA, White County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2008-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2008-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1440 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS42 KFFC 190906
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
406 AM EST SAT JAN 19 2008

...ACCUMULATING SNOW HEADED FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA TODAY... 

.LOW PRESSURE MOVING ACROSS THE GULF OF MEXICO WILL INTERACT WITH
AN ARCTIC FRONT PUSHING INTO THE SOUTHEAST TODAY TO PRODUCE A MIX
OF RAIN AND SNOW OVER MOST OF NORTH AND CENTRAL GEORGIA...AND A
NARROW SWATH OF ACCUMULATING SNOW OVER PORTIONS OF NORTH AND
CENTRAL GEORGIA.

GAZ022>025-033>035-044-045-052>055-192100-
/O.UPG.KFFC.WS.A.0002.080119T1200Z-080120T0200Z/
/O.NEW.KFFC.HS.W.0001.080119T1200Z-080120T0200Z/
FORSYTH-HALL-BANKS-JACKSON-NORTH FULTON-GWINNETT-BARROW-
SOUTH FULTON-DEKALB-HEARD-COWETA-FAYETTE-CLAYTON-
INCLUDING THE CITIES OF...GAINESVILLE...ATLANTA...LAWRENCEVILLE...
EAST POINT...DECATUR...NEWNAN...PEACHTREE CITY
406 AM EST SAT JAN 19 2008

...HEAVY SNOW WARNING IN EFFECT FROM 7 AM THIS MORNING TO 9 PM
EST THIS EVENING FOR AREAS SOUTH OF A LINE FROM ATLANTA TO 
GAINESVILLE...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAVY
SNOW WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 9 PM
EST THIS EVENING. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

RAIN SPREADING NORTHWARD ACROSS GEORGIA EARLY THIS MORNING IS
EXPECTED TO CHANGE OVER TO SNOW THROUGH THE LATE MORNING HOURS.
THE SNOW MAY INITIALLY BE MIXED WITH RAIN...BUT WILL TRANSITION
TO PREDOMINANTLY SNOW BY NOON OVER MUCH OF THE WARNING AREA.
TEMPERATURES ARE EXPECTED TO BE HOVERING NEAR FREEZING DURING THE
DAY SATURDAY...AND A DIFFERENCE OF A FEW DEGREES WARMER OR COOLER
WILL GREATLY IMPACT POTENTIAL FOR THE SNOW TO ACCUMULATE. WHILE
CONSIDERABLE UNCERTAINTY STILL EXISTS WITH RESPECT TO LOCATION AND
AMOUNT OF SNOWFALL...THERE IS POTENTIAL FOR 1 TO 3 INCHES OF SNOW
ACROSS THE WARNING AREA THROUGH THIS EVENING. AT THIS TIME...IT
APPEARS THAT THE GREATEST LIKELIHOOD OF THE MORE SIGNIFICANT
SNOW ACCUMULATIONS WOULD BE SOUTH OF AN ATLANTA TO GAINESVILLE
LINE. 

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

GAZ027-036>039-046>051-056>062-066>073-078-079-081-082-089-192100-
/O.NEW.KFFC.HS.W.0001.080119T1200Z-080120T0200Z/
MADISON-CLARKE-OCONEE-OGLETHORPE-WILKES-ROCKDALE-WALTON-NEWTON-
MORGAN-GREENE-TALIAFERRO-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-
HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-
BALDWIN-HARRIS-TALBOT-CRAWFORD-BIBB-MUSCOGEE-
INCLUDING THE CITIES OF...ATHENS...CONYERS...COVINGTON...
GRIFFIN...MILLEDGEVILLE...MACON...COLUMBUS
406 AM EST SAT JAN 19 2008

...HEAVY SNOW WARNING IN EFFECT FROM 7 AM THIS MORNING TO 9 PM
EST THIS EVENING FOR AREAS NORTH OF A COLUMBUS TO MACON TO SPARTA 
LINE...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAVY
SNOW WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 9 PM
EST THIS EVENING.

RAIN SPREADING NORTHWARD ACROSS GEORGIA EARLY THIS MORNING IS
EXPECTED TO CHANGE OVER TO SNOW THROUGH THE LATE MORNING HOURS.
THE SNOW MAY INITIALLY BE MIXED WITH RAIN...BUT WILL TRANSITION
TO PREDOMINANTLY SNOW BY EARLY AFTERNOON OVER MUCH OF THE WARNING
AREA. TEMPERATURES ARE EXPECTED TO BE HOVERING NEAR FREEZING MUCH 
OF THE DAY SATURDAY...AND A DIFFERENCE OF A FEW DEGREES WARMER OR
COOLER WILL GREATLY IMPACT POTENTIAL FOR THE SNOW TO ACCUMULATE.
WHILE CONSIDERABLE UNCERTAINTY STILL EXISTS WITH RESPECT TO
LOCATION AND AMOUNT OF SNOWFALL...THERE IS POTENTIAL FOR 1 TO 3
INCHES OF SNOW ACROSS THE WARNING AREA THROUGH THIS EVENING. AT
THIS TIME...IT APPEARS THAT THE GREATEST LIKELIHOOD OF THE MORE
SIGNIFICANT SNOW ACCUMULATIONS WOULD BE NORTH OF A COLUMBUS TO
MACON TO SPARTA LINE.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

GAZ001>009-011>016-019>021-030>032-041>043-192100-
/O.UPG.KFFC.WS.A.0002.080119T1200Z-080120T0200Z/
/O.NEW.KFFC.SN.Y.0002.080119T1200Z-080120T0200Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-POLK-PAULDING-COBB-HARALSON-CARROLL-DOUGLAS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...MARIETTA...CARROLLTON...DOUGLASVILLE
406 AM EST SAT JAN 19 2008

...SNOW ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 9 PM EST
THIS EVENING FOR AREAS NORTH OF AN ATLANTA TO GAINESVILLE 
LINE...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 9 PM EST
THIS EVENING. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

RAIN SPREADING NORTHWARD ACROSS GEORGIA EARLY THIS MORNING IS
EXPECTED TO CHANGE OVER TO SNOW THROUGH THE LATE MORNING HOURS.
THE SNOW MAY INITIALLY BE MIXED WITH RAIN...BUT WILL TRANSITION
TO PREDOMINANTLY SNOW BY 9AM ACROSS MUCH OF THE ADVISORY AREA.
WHILE TEMPERATURES ACROSS THE ADVISORY AREA WILL REMAIN AT OR NEAR
FREEZING THROUGH THIS AFTERNOON...THE CURRENT TRACK OF THE LOW
PRESSURE WILL KEEP MUCH OF THE PRECIPITATION SOUTH OF THE ADVISORY
AREA. WHILE CONSIDERABLE UNCERTAINTY STILL EXISTS WITH RESPECT
TO LOCATION AND AMOUNT OF SNOWFALL...THERE IS POTENTIAL 1 TO 2 INCHES
OF SNOW ACROSS THE THE ADVISORY AREA...WITH THE HIGHER AMOUNTS
EXPECTED OVER THE NORTHEAST MOUNTAINS. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
3 follow-up statements
000 
WWUS42 KFFC 191508
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1008 AM EST SAT JAN 19 2008

...SNOW DEVELOPING OVER PORTIONS OF NORTH AND CENTRAL GEORGIA
TODAY...

.LOW PRESSURE MOVING ACROSS THE GULF OF MEXICO WILL INTERACT WITH
AN ARCTIC FRONT PUSHING INTO THE SOUTHEAST TODAY TO PRODUCE A MIX
OF RAIN AND SNOW OVER MOST OF NORTH AND CENTRAL GEORGIA...AND A
NARROW SWATH OF ACCUMULATING SNOW OVER PORTIONS OF NORTH AND
CENTRAL GEORGIA.

GAZ022>025-027-033>038-044>049-052>057-066>068-078-192315-
/O.CAN.KFFC.HS.W.0001.000000T0000Z-080120T0200Z/
/O.EXA.KFFC.SN.Y.0002.000000T0000Z-080120T0200Z/
FORSYTH-HALL-BANKS-JACKSON-MADISON-NORTH FULTON-GWINNETT-BARROW-
CLARKE-OCONEE-OGLETHORPE-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-TROUP-
MERIWETHER-PIKE-HARRIS-
INCLUDING THE CITIES OF...GAINESVILLE...ATLANTA...LAWRENCEVILLE...
ATHENS...EAST POINT...DECATUR...CONYERS...COVINGTON...NEWNAN...
PEACHTREE CITY...GRIFFIN
1008 AM EST SAT JAN 19 2008

...SNOW ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...
...HEAVY SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING. THE
HEAVY SNOW WARNING HAS BEEN CANCELLED. THE SNOW ADVISORY IS FOR
NORTH GEORGIA AND PORTIONS OF WEST CENTRAL GEORGIA...GENERALLY
NORTH OF A HAMILTON TO GRIFFIN TO MADISON AND LEXINGTON LINE. THIS
ADVISORY INCLUDES METRO ATLANTA AND ATHENS.

RAIN ALONG WITH INTERMITTENT SLEET WAS SPREADING NORTHWARD ACROSS
GEORGIA EARLY THIS MORNING IS EXPECTED TO CHANGE OVER TO SNOW THIS
MORNING. THE SNOW MAY INITIALLY BE MIXED WITH RAIN...BUT WILL
TRANSITION TO PREDOMINANTLY SNOW BY NOON ACROSS MUCH OF THE
ADVISORY AREA. AS OF 10 AM...REPORTS OF LIGHT SNOW HAD BEEN
RECEIVED FROM THE CANTON AND MARIETTA AREAS...WHILE A MIX OF RAIN
AND SNOW WAS OBSERVED AT THE ATLANTA AIRPORT. TEMPERATURES ACROSS
THE ADVISORY AREA WILL REMAIN AT OR NEAR FREEZING THROUGH THIS
AFTERNOON...LIMITING ACCUMULATION OF THE SNOW. THE POTENTIAL
EXISTS FOR 1 TO 2 INCHES OF SNOW ACROSS THE THE ADVISORY AREA
BEFORE THE SNOW TAPERS OFF EARLY THIS EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

GAZ039-050-051-058>062-069>073-079-081-082-089-191615-
/O.CAN.KFFC.HS.W.0001.000000T0000Z-080120T0200Z/
WILKES-GREENE-TALIAFERRO-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-UPSON-
LAMAR-MONROE-JONES-BALDWIN-TALBOT-CRAWFORD-BIBB-MUSCOGEE-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...COLUMBUS
1008 AM EST SAT JAN 19 2008

...HEAVY SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE
HEAVY SNOW WARNING FOR PORTIONS OF CENTRAL GEORGIA ALONG AND SOUTH
OF A LINE FROM COLUMBUS TO JACKSON TO WASHINGTON. 

WIDESPREAD RAIN WILL BE INTERMITTENTLY MIXED WITH SLEET THROUGH
TODAY. THE RAIN IS EXPECTED TO CHANGE OVER TO A BRIEF PERIOD OF
LIGHT SNOW TOWARD EVENING...BUT LITTLE OR NO SNOW ACCUMULATION IS
EXPECTED AS SURFACE TEMPERATURES SHOULD REMAIN NEAR OR SLIGHTLY
ABOVE FREEZING UNTIL THE PRECIPITATION CLEARS THE AREA.

$$

GAZ001>009-011>016-019>021-030>032-041>043-192315-
/O.CON.KFFC.SN.Y.0002.000000T0000Z-080120T0200Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-POLK-PAULDING-COBB-HARALSON-CARROLL-DOUGLAS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...MARIETTA...CARROLLTON...DOUGLASVILLE
1008 AM EST SAT JAN 19 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING.

RAIN SPREADING NORTHWARD ACROSS GEORGIA THIS MORNING IS EXPECTED
TO CHANGE OVER TO SNOW THROUGH THE LATE MORNING HOURS. THE SNOW
MAY INITIALLY BE MIXED WITH RAIN...BUT WILL TRANSITION TO
PREDOMINANTLY SNOW BY 11 AM ACROSS MUCH OF THE ADVISORY AREA. AS
OF 10 AM...REPORTS OF LIGHT SNOW HAD BEEN RECEIVED FROM THE CANTON
AND MARIETTA AREAS...WHILE A MIX OF RAIN AND SNOW WAS OBSERVED AT
THE ATLANTA AIRPORT. TEMPERATURES ACROSS THE ADVISORY AREA WILL
REMAIN AT OR NEAR FREEZING THROUGH THIS AFTERNOON...LIMITING THE
POTENTIAL FOR THE SNOW TO ACCUMULATE SOMEWHAT. THERE IS POTENTIAL
1 TO 2 INCHES OF SNOW ACROSS THE THE ADVISORY AREA BEFORE THE
SNOW TAPERS OFF EARLY THIS EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

HANDEL
000 
WWUS42 KFFC 192130
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
429 PM EST SAT JAN 19 2008

...SNOW ENDING ACROSS NORTH AND CENTRAL GEORGIA...

.THE UPPER-LEVEL DISTURBANCE AND GULF COASTAL LOW THAT BROUGHT
SNOW TO MUCH OF NORTH AND PARTS OF CENTRAL GEORGIA THIS AFTERNOON
IS MOVING RAPIDLY NORTHEAST OF THE AREA. SOME LIGHT SNOW WILL
CONTINUE ACROSS THE EASTERN HALF OF THE STATE THROUGH THE
EVENING...BUT END RAPIDLY AFTER SUNSET. ONLY A FEW FLURRIES ARE
EXPECTED IN THE WESTERN SECTIONS FOR THE REMAINDER OF THE EVENING.
SNOW ACCUMULATIONS...IF ANY...WILL BE LESS THAN ONE-HALF INCH AND
CONFINED TO EAST CENTRAL GEORGIA FOR THE REMAINDER OF THE EVENING.

GAZ001>005-011-012-019-020-030-041-192230-
/O.CAN.KFFC.SN.Y.0002.000000T0000Z-080120T0200Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD-
BARTOW-POLK-HARALSON-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE
429 PM EST SAT JAN 19 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELED THE
SNOW ADVISORY.

SNOW HAS ENDED AND MOVED EAST OF THIS REGION. ALTHOUGH A FEW
FLURRIES MAY OCCUR THROUGH THE EARLY EVENING...NO ADDITIONAL
ACCUMULATION IS EXPECTED.

$$

GAZ006>009-013>016-021>025-027-031>038-042>049-052>057-066>068-
078-200000-
/O.EXT.KFFC.SN.Y.0002.000000T0000Z-080120T0000Z/
FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-CHEROKEE-
FORSYTH-HALL-BANKS-JACKSON-MADISON-PAULDING-COBB-NORTH FULTON-
GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-HEARD-COWETA-
FAYETTE-CLAYTON-SPALDING-HENRY-TROUP-MERIWETHER-PIKE-HARRIS-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...GAINESVILLE...
MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...CARROLLTON...
DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...COVINGTON...
NEWNAN...PEACHTREE CITY...GRIFFIN
429 PM EST SAT JAN 19 2008

...SNOW ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL ONLY 7 PM EST THIS
EVENING.

SNOW FELL ACROSS MUCH OF NORTH AND THE NORTHERN PARTS OF CENTRAL
GEORGIA THIS AFTERNOON. THE UPPER-LEVEL AND SURFACE SYSTEMS
RESPONSIBLE FOR THE SNOW ARE MOVING RAPIDLY EAST OUT OF THE AREA
AT THIS TIME. AS A RESULT...SNOW IS TAPERING OFF AND HAS ENDED
EXCEPT IN PARTS OF EAST CENTRAL GEORGIA. A FEW FLURRIES MAY
CONTINUE IN WEST GEORGIA THROUGH THE EVENING...BUT NO ADDITIONAL
ACCUMULATION IS EXPECTED. ACCUMULATIONS OF SNOW IN EAST CENTRAL
GEORGIA WILL BE LESS THAN 0.5 INCH BEFORE THE SNOW ENDS AROUND
SUNSET.

GROUND SURFACE TEMPERATURES REMAIN ABOVE FREEZING...SO ROADS HAVE
GENERALLY REMAINED JUST WET. HOWEVER...TEMPERATURES WILL QUICKLY
FALL BELOW FREEZING SHORTLY AFTER SUNSET. ANY RESIDUAL MOISTURE
LEFT ON THE ROADS COULD FREEZE BY MIDNIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

19
000 
WWUS42 KFFC 192302
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 PM EST SAT JAN 19 2008

GAZ006>009-013>016-021>025-027-031>038-042>049-052>057-066>068-
078-200015-
/O.CAN.KFFC.SN.Y.0002.000000T0000Z-080120T0000Z/
FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-CHEROKEE-
FORSYTH-HALL-BANKS-JACKSON-MADISON-PAULDING-COBB-NORTH FULTON-
GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-HEARD-COWETA-
FAYETTE-CLAYTON-SPALDING-HENRY-TROUP-MERIWETHER-PIKE-HARRIS-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...GAINESVILLE...
MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...CARROLLTON...
DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...COVINGTON...
NEWNAN...PEACHTREE CITY...GRIFFIN
602 PM EST SAT JAN 19 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE
SNOW ADVISORY WHICH WAS IN EFFECT UNTIL 7 PM FOR NORTHEAST...EAST
CENTRAL...AND PARTS OF NORTH CENTRAL GEORGIA.

LIGHT SNOW MAY CONTINUE FOR A COUPLE MORE HOURS...ESPECIALLY IN
EAST GEORGIA...BUT ACCUMULATIONS WILL BE LITTLE IF ANY. GROUND AND
SURFACE TEMPERATURES ARE EXPECTED TO REMAIN ABOVE FREEZING FOR THE
DURATION OF ANY SNOWFALL.

TEMPERATURES WILL DROP BELOW FREEZING LATER IN THE EVENING FROM
NORTH TO SOUTH AS ARCTIC AIR BEGINS TO FILTER SOUTHWARD.
THUS...ANY RESIDUAL SNOW OR WATER LEFT ON THE ROADS WILL
FREEZE...POSSIBLY CREATING PATCHES OF BLACK ICE.

THOSE PLANNING TO VENTURE OUT TONIGHT SHOULD BE ALERT FOR PATCHES
OF ICE AND/OR SNOW ON THE ROADS...ESPECIALLY LESSER
TRAVELED...SECONDARY RURAL ROADS AND ALSO MOUNTAINOUS ROADS.
HOWEVER...ADDITIONAL ACCUMULATION OF SNOW OR OTHER WINTER
PRECIPITATION IS NOT EXPECTED TONIGHT.

$$

19

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this snow advisory went out at Jan 19, 3:32 AM EST, 34 minutes earlier.

Area forecast discussion, Jan 19, 3:32 AM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
332 AM EST SAT JAN 19 2008

.SHORT TERM /TODAY THROUGH MONDAY/...
A BROAD UPPER TROUGH OVER THE PLAINS SWINGS EASTWARD TO OVER THE
CAROLINAS BY TOMORROW MORNING.  THE SURFACE LOW CURRENTLY OVER THE
NORTHERN GULF WILL RIDE EASTWARD ALONG A NEARLY STATIONARY FRONT
OVER THE GULF COAST AND OFF THE CAROLINA COAST BY 12Z SUNDAY...
ALTHOUGH NAM LINGERS THE LOW OVER THE NORTHEAST GULF THROUGH THIS
EVENING.  MEANWHILE AN ARTIC COLD FRONT OVER THE PLAINS WHERE
TEMPERATURES THIS MORNING ARE WELL BELOW FREEZING WILL CONTINUE
PUSHING SOUTHEAST WITH TEMPERATURES SLOWLY FALLING THROUGHOUT THE
DAY.  NAM MORE AGGRESSIVE PUSHING NEAR FREEZING TEMPERATURES AS FAR
SOUTH AS A COLUMBUS TO SPARTA LINE BY 00Z.  NAM ALSO HOLDING ON TO
PRECIPITATION ACROSS THE AREA WHILE GFS/NGM MOVE HEAVIER
PRECIPITATION EAST AFTER 18Z.  WHILE NONE OF THE SHORT TERM MODELS
INITIALIZED THE LIGHT RAIN CURRENTLY FALLING OVER CENTRAL GEORGIA...
WESTERN EXTENT OF PRECIPITATION SHIELD IS WELL INITIALIZED.  SHORT
TERM MODELS ARE SHOWING BEST QPF OVER SOUTHERN AREAS OF WATCH AREA
AND FURTHER SOUTH.  THIS WOULD INDICATE THAT BEST AREA FOR SNOW
WOULD BE SOUTH OF A LINE FROM ATLANTA TO ATHENS AND NORTH OF A
COLUMBUS TO MACON TO SPARTA LINE.  FIRST TWO PERIODS WILL LEAN
HEAVILY TOWARD NAM SOLUTION WITH COLDER AIR AND LINGERING
PRECIPITATION ACROSS THE AREA THROUGH EARLY THIS EVENING.  ALL SHORT
TERM MODEL SOLUTIONS INDICATING SOME QUESTION AS TO HOW MUCH
PRECIPITATION THE NORTHWEST CORNER OF FORECAST AREA...AND WITH
BETTER QPF FURTHER SOUTH HAVE DOUBTS THAT NORTHEAST GEORGIA
MOUNTAINS WILL MEET THE CRITERIA FOR A HEAVY SNOW WARNING.  WILL GO
WITH A SNOW ADVISORY FOR AREAS NORTH OF ATLANTA TO ATHENS AND
REISSUE THE SPECIAL WEATHER STATEMENT FOR A RAIN/SNOW MIX SOUTH OF
THE WARNING AREA.

COLD...DRY HIGH PRESSURE SETS UP OVER THE SOUTHEAST BY TOMORROW
MORNING WITH TEMPERATURES IN THE TEENS TO MID 20S ACROSS THE
FORECAST AREA. THE HIGH WILL SHIFT EASTWARD TO OVER THE CAROLINAS
BY MONDAY AFTERNOON WITH BELOW NORMAL TEMPERATURES CONTINUING.

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A LOT OF DISCREPANCIES NOTED IN EXTENDED PERIODS.  GFS IS MORE
PROGRESSIVE WITH UPPER LEVEL FLOW AND DEVELOPMENT/TRACK OF SURFACE
FRONT TUESDAY THEN DEVELOPMENT OF INVERTED TROUGH BY THE END OF THE
WEEK.  RETURN FLOW BEGINS TO INCREASE MOISTURE MONDAY NIGHT AHEAD OF
THE FRONT WHICH AFFECTS THE AREA TUESDAY OR WEDNESDAY.  ALTHOUGH
CONFIDENCE IS LOW ENOUGH MOISTURE TO SUPPORT CHANCE OF RAIN
THROUGH THE EXTENDED PERIODS. TEMPERATURES MODERATE TO NEAR
NORMAL THROUGH EXTENDED PERIODS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          40  23  44  18  49 / 100  20   5   5  10
ATLANTA         40  19  41  22  48 /  90  20   5   5  10
BLAIRSVILLE     37  15  34  14  41 /  80  20   5   5   5
CARTERSVILLE    38  18  37  16  48 /  80  20   0   5  10
COLUMBUS        43  24  46  24  53 / 100  20   5   5  10
GAINESVILLE     39  19  40  19  43 /  90  20   5   5  10
MACON           42  25  46  22  52 / 100  30   5   5  10
ROME            39  20  39  15  47 /  80  10   5   5   5
PEACHTREE CITY  39  20  41  14  50 / 100  20   5   5  10
VIDALIA         46  26  47  24  53 / 100  40   0   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAVY SNOW WARNING FROM 7 AM THIS MORNING TO 9 PM EST THIS
EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...
BIBB...BUTTS...CLARKE...CLAYTON...COWETA...CRAWFORD...DEKALB...
FAYETTE...FORSYTH...GREENE...GWINNETT...HALL...HANCOCK...
HARRIS...HEARD...HENRY...JACKSON...JASPER...JONES...LAMAR...
MADISON...MERIWETHER...MONROE...MORGAN...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PIKE...PUTNAM...ROCKDALE...
SOUTH FULTON...SPALDING...TALBOT...TALIAFERRO...TROUP...UPSON...
WALTON...WARREN...WILKES.

SNOW ADVISORY FROM 7 AM THIS MORNING TO 9 PM EST THIS EVENING
FOR THE FOLLOWING ZONES: BARTOW...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...COBB...DADE...DAWSON...DOUGLAS...FANNIN...
FLOYD...GILMER...GORDON...HARALSON...LUMPKIN...MURRAY...
PAULDING...PICKENS...POLK...TOWNS...UNION...WALKER...WHITE...
WHITFIELD.

&&

12
Hazardous weather outlook, Jan 18, 6:58 PM EST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
658 PM EST FRI JAN 18 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
658 PM EST FRI JAN 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS EVENING AND TONIGHT
WINTRY WEATHER EXPECTED ACROSS NORTH AND PORTIONS OF CENTRAL GEORGIA
LATE TONIGHT AND ON SATURDAY.

.SYNOPSIS...
A LOW PRESSURE SYSTEM DEVELOPING OVER THE GULF OF MEXICO IS EXPECTED
TO DRIFT NORTHEAST TONIGHT...AND MOVE ACROSS NORTH FLORIDA ON
SATURDAY.

.PRIMARY HAZARDS...
A MIXTURE OF RAIN AND SNOW IS POSSIBLE LATE TONIGHT INTO SATURDAY...
GENERALLY ALONG AND NORTH OF A LINE FROM FRANKLIN TO FAYETTEVILLE TO
HOMER.

.DISCUSSION...
A LOW PRESSURE SYSTEM DEVELOPING OVER THE WESTERN GULF TODAY WILL
BEGIN TO DRIFT NORTHEAST THIS EVENING...SPREADING RAIN ACROSS MUCH
OF NORTH AND CENTRAL GEORGIA LATE TONIGHT. AT THE SAME TIME...A COLD
AIRMASS WILL BEGIN TO SPREAD IN FROM THE NORTH...SETTING THE STAGE
FOR A POSSIBLE MIXTURE OF RAIN AND SNOW OVER NORTH GEORGIA AND
POSSIBLY PORTIONS OF CENTRAL GEORGIA LATE TONIGHT. THE MIX COULD
CHANGE OVER TO MAINLY SNOW SATURDAY MORNING ACROSS NORTH GEORGIA.
SOME AREAS OF NORTH GEORGIA COULD SEE SNOW ACCUMULATIONS UP TO 3
INCHES...MAINLY BETWEEN 7 AM AND 9 PM ON SATURDAY. FOR MORE DETAILED
INFORMATION SEE THE LATEST WINTER STORM WATCH STATEMENT ISSUED BY
THE PEACHTREE CITY WEATHER OFFICE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE WINTRY PRECIPITATION EXPECTED ON SATURDAY WILL COME TO AN END
SATURDAY EVENING. OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED
FOR THE REST OF THE PERIOD AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF WINTRY PRECIPITATION BY
TELEPHONE TO THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY AT
1-866-763-4466.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 4:06 AM ESTHeavy Snow WarningFFCBaldwin, Banks, Barrow, Bibb, Butts, Clarke and 37 more6 hr

Nearby

Snow Advisories in Georgia, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.